Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Post-menopausal bleeding
theycallthewindmariah posted:
I'm 56, and thought I was well over Menopause since I haven't had a period in over 5 years, and haven't had any night sweats or other symptoms in a longer time... I never took hormones during "the change", except for "all natural" OTC drugs, since I had a pretty easy time of it, and so never NEEDED artificial hormones...
In the last 9 months, however, I'm suddenly REGULARLY experiencing MONTHLY cramps and vaginal bleeding (though very light, I'm also passing small clots)! What is going on? (remember I'm 56!!!)
The only thing that is different in my life is that I've been taking "natural" sleep aids for the last year that contain the same herbs and plant extracts that I took during Menopause. Is there a correlation here?
Mary Jane Minkin, MD responded:
Dear theycallthewindmariah, (another excellent paint your wagon fan!),
I'm not sure what's going on, but it does need to be investigated. It could be that some of these herbal products are acting like plant estrogens, and could be stimulating the lining of the uterus. To fully investigate, I'd do an ultrasound of the pelvis, checking out the lining of the uterus, and the ovaries (to see if they look active, too); and I'd get an FSH and estradiol level (to see if it looks like there is some estrogenic activity.) I would think those tests would give a good idea of what's happening.
And another possibility is to stop the products you are currently using, and see if the bleeding resolves-but I'd do some investigating first-
Good luck,
Mary Jane
theycallthewindmariah replied to Mary Jane Minkin, MD's response:
Thank you so much, doctor! That was EXACTLY what the problem was... I stopped using the herbal sleep aids and the cramping/bleeding stopped, too!

Sorry it took me so long to reply to your answer: I'd totally forgotten that I'd asked about this! (I had "put it together" on my own when I checked the ingredients against the menopause aids I'd used years before)

Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

perimenapausal help that works for me.
I'm 47 jus started expeiraning hot flashes again after not having them for 10Yrs. Now I'm not having periods for 2M Now and crave sugar for ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website